MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ALCON MICROSURGICAL INSTRUMENTS, CANNULA OPHTHALMIC; CANNULA, OPHTHALMIC

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ALCON MICROSURGICAL INSTRUMENTS, CANNULA OPHTHALMIC; CANNULA, OPHTHALMIC
Catalog Number 8065149525
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
A nurse reported that before a vitrectomy surgery an ophthalmic cannula silicone tip was missing from the tip of soft tip.Procedure was completed on same day.No patient harm was reported.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
A sample was not received at the manufacturing site for evaluation for the report of no silicone at the tip of soft tip; however, the attached photo confirms that soft tip was detached from the cannula.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The photo confirms no silicone at the tip of soft tip as reported by the customer.The root cause for the missing tip is related to the manual process of inserting, gluing, and cutting silicone tubing using the soft tip assembly machine.An investigation has been completed to investigate the returned non-conforming cannula.All soft tip cannula assemblies are 100% inspected by trained operators for the presence of and any damage to the soft tip.Also, all packages are 100% scanned by trained operators for damage to the blister package.Any non-conforming packages found are removed from the lot, torn down, and the packaging components are scrapped.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No additional action is required at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
ALCON MICROSURGICAL INSTRUMENTS, CANNULA OPHTHALMIC
Common Device Name
CANNULA, OPHTHALMIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17368958
Report Number2523835-2023-00379
Device Sequence Number7036607
Product Code HMX
UDI-Device Identifier00380651495258
UDI-Public00380651495258
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065149525
Device Lot Number14C5U9
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/27/2023
Supplement Date Received by Manufacturer11/09/2023
Initial Report FDA Received Date07/21/2023
Supplement Report FDA Received Date12/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/24/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown